MAUDE Adverse Event Report: LDR MÉDICAL MOBI-C IMPLANT 15X19 H5 US; CERVICAL DISK PROSTHESIS

LDR MÉDICAL MOBI-C IMPLANT 15X19 H5 US; CERVICAL DISK PROSTHESIS
Model Number N/A
Medical Device Problem Codes Disconnection (1171); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is submitted to send the initial report and the investigation results for this case: product was not returned to manufacturer, product discarded by the hospital, no examination was performed.The review of the device history records and traceability did not reveal any non-conformances to specifications or deviations in procedures that might have contributed to the reported event.From information provided by the reporter, based on the product history records, it is assessed that the event is due to surgeon mishandling while repositioning the device.Indeed, as described , when the surgeon was trying to adjust the implant, it disassembled.It points out that the surgeon probably did not follow the instructions mentioned in the surgical techniques, and did not apply a new distraction before trying to reposition the device.As indicated in st : if necessary to correct a rotated device or for lateral implant adjustments, distraction of the disc space is required to prevent implant-to-peek cartridge disassembly in situ.In addition , the surgeon did'nt use the mobi-c no touch level to verify the implant trajectory as mentioned in surgical technique step 10.Indeed to verify the correct position and axial rotation about the transverse plane of the implant inserter, use the inserter level (mb9072r).The use of this instrument would have helped the positioning and prevent the adjustment from the beginning.The investigation found no evidence to indicate a device issue.
 
Event or Problem Description
Mobi-c p&f us: disassembled during adjustment.It was reported by a sales representative during a mobi-c surgery that surgeon placed implant and when she went to adjust and tap in it fell apart.No injury to patient reported.A delay of 10 min occured.Surgery was completed with a device of same size without further complication.Additional informations were received on may 30th : patient is healthy.The level implanted was c3/c4.The depth stop adjustment set initially at zero.The surgical technique was followed at the mobi-c loading on inserter.The surgeon did not encounter resistance while inserting prosthesis.The surgeon did not use the mobi-c no touch level and the mobi-c distraction forceps.Surgery completed with a new implant of the same size without further complication.

Brand Name
MOBI-C IMPLANT 15X19 H5 US
Common Device Name
CERVICAL DISK PROSTHESIS
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine 10300
FR  10300
MDR Report Key8690372
Report Number3004788213-2019-00157
Device Sequence Number16557794
Product Code MJO
UDI-Device Identifier03662663000185
UDI-Public03662663000185
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberN/A
Device Catalogue NumberMB3595
Device Lot Number5324609
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age42 YR